Understanding the Unique Adverse Events Associated With Immunotherapy Agents

August 21, 2018
Benjamin P. Levy, MD

Benjamin P. Levy, MD, clinical director of Medical Oncology at John Hopkins Sidney Kimmel Cancer Center at Sibley Memorial Hospital, discusses the unique adverse events with immunotherapy agents and how physicians can work together to overcome these challenges.

Benjamin P. Levy, MD, clinical director of Medical Oncology at John Hopkins Sidney Kimmel Cancer Center at Sibley Memorial Hospital, discusses the unique adverse events (AEs) with immunotherapy agents and how physicians can work together to overcome these challenges.

The therapeutic algorithms have changed with the use of immunotherapy, especially in lung cancer, Levy says. The AEs found with immunotherapy agents can affect any organ and can be T cell-, antibody-, or cytokine-mediated.

While a lot of the pathophysiology has been ironed out, physicians should still be wary of the side effects that can arise in their patients. Levy encourages physicians to collaborate with a multidisciplinary team and take a proactive approach with these AEs.